Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Computing the geometric endomorphism ring of a genus-2 Jacobian

Author: Davide Lombardo
Journal: Math. Comp. 88 (2019), 889-929
MSC (2010): Primary 11F80, 11G10, 11Y99
Published electronically: May 11, 2018
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We describe an algorithm, based on the properties of the characteristic polynomials of Frobenius, to compute $ \operatorname {End}_{\overline {K}}(A)$ when $ A$ is the Jacobian of a nice genus-2 curve over a number field $ K$. We use this algorithm to confirm that the description of the structure of the geometric endomorphism ring of $ \operatorname {Jac}(C)$ given in the LMFDB ($ L$-functions and modular forms database) is correct for all the genus-2 curves $ C$ currently listed in it. We also discuss the determination of the field of definition of the endomorphisms in some special cases.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 11F80, 11G10, 11Y99

Retrieve articles in all journals with MSC (2010): 11F80, 11G10, 11Y99

Additional Information

Davide Lombardo
Affiliation: Università di Pisa, Largo Bruno Pontecorvo 5, 56127 Pisa, Italy

Keywords: Abelian surfaces, Jacobian, Galois representations, endomorphisms
Received by editor(s): January 24, 2017
Received by editor(s) in revised form: December 3, 2017
Published electronically: May 11, 2018
Article copyright: © Copyright 2018 American Mathematical Society

American Mathematical Society